Alert archive / Arizona / Red Flag Warnings in 2017
Red Flag Warning 11, NWS Tucson, AZ
NWS Tucson, AZ issued this red flag warning at May 14, 2017, 2:34 AM MST for 6 counties in Arizona. It took effect at May 15, 2017, 11:00 AM MST. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 14, 2017, 2:34 AM MST (09:34 UTC)
- In effect from
- May 15, 2017, 11:00 AM MST
- Expired
- May 15, 2017, 7:00 PM MST
- In force
- 8 hr
- Issued by
- NWS Tucson, AZ
Counties Cochise County, AZ, Graham County, AZ, Greenlee County, AZ, Pima County, AZ, Pinal County, AZ, Santa Cruz County, AZ
The radar
The Tucson radar (KEMX), 61 km from the middle of the area, began a volume at 09:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tuscon, AZ (KDMA), launched 00:00Z, 9.6 hours before the alert went out and 49 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 4530 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- -6 m²/s²
- 0-3 km storm-relative helicity
- 7 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
851 WWUS85 KTWC 140934 RFWTWC URGENT - FIRE WEATHER MESSAGE National Weather Service Tucson AZ 234 AM MST Sun May 14 2017 AZZ152-142200- /O.CAN.KTWC.FW.A.0007.170514T1800Z-170515T0100Z/ /O.NEW.KTWC.FW.W.0011.170515T1800Z-170516T0200Z/ Arizona Fire Weather Zone 152 Southern Greenlee County-Central and Eastern Cochise County- Southern Graham County-Southern San Carlos Apache Nation- 234 AM MST Sun May 14 2017 ...RED FLAG WARNING IN EFFECT FROM 11 AM TO 7 PM MST MONDAY FOR STRONG WINDS...LOW HUMIDITY AND A VERY HIGH FIRE DANGER... ...THE FIRE WEATHER WATCH FOR ZONE 152 IS CANCELLED FOR TODAY... The National Weather Service in Tucson has issued a Red Flag Warning, which is in effect from 11 AM to 7 PM MST Monday. The Fire Weather Watch has been cancelled for today. * AFFECTED AREA...The southern half of zone 152. * TIMING...The warning is in effect from 11 AM MST through 7 PM MST Monday. * WINDS...South to Southwest winds will increase to 15 to 25 mph with gusts to 40 mph. * RELATIVE HUMIDITY...Will begin to drop below 15 percent by 10 AM MST, and bottom out between 7 and 12 percent. * IMPACTS...Any fires that develop or are ongoing will have the potential to spread rapidly, especially across the lower elevation grass/brush areas. * FOR A DETAILED VIEW OF THE HAZARD AREA...Visit weather.gov/Tucson and click on the Detailed Hazards Icon. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now...or are expected to develop. A combination of strong winds...low relative humidity...and dry vegetation will create the potential for rapid and erratic fire growth. Please advise the appropriate officials or fire crews in the field of the Red Flag Warning for portions of Southeast Arizona. && $$ AZZ150-151-142200- /O.UPG.KTWC.FW.A.0007.170514T1800Z-170515T0100Z/ /O.NEW.KTWC.FW.W.0010.170514T1800Z-170515T0100Z/ /O.NEW.KTWC.FW.W.0011.170515T1800Z-170516T0200Z/ Arizona Fire Weather Zone 150 Western Pima County-South Central Pinal County- Tohono O'Odham Nation-TDC-Arizona Fire Weather Zone 151 Eastern Pima County-Southeastern Pinal County- Santa Cruz County-Western Cochise County- Coronado NF-TDC- 234 AM MST Sun May 14 2017 ...RED FLAG WARNING IN EFFECT FROM 11 AM THIS MORNING TO 6 PM MST THIS EVENING FOR STRONG WINDS...LOW HUMIDITY AND VERY HIGH FIRE DANGER... ...RED FLAG WARNING IN EFFECT FROM 11 AM TO 7 PM MST MONDAY FOR STRONG WINDS...LOW HUMIDITY AND VERY HIGH FIRE DANGER... The National Weather Service in Tucson has issued a Red Flag Warning, which is in effect from 11 AM this morning to 6 PM MST this evening. A Red Flag Warning has also been issued from 11 AM to 7 PM MST Monday. The Fire Weather Watch is no longer in effect. * AFFECTED AREA...Today, all of Fire weather zone 150 and areas south of Green Vally in zone 151. For Monday the warning is in effect for the eastern half of zone 150, nearly all of 151 and the southern half of zone 152. * TIMING...Today's warning is in effect from 11 AM MST through 6 PM MST and the Monday warning from 11 am through 7 pm. * WINDS...South to Southwest winds will increase to 15 to 25 mph with gusts to 35 to 40 mph each afternoon. The winds today will be borderline critical then somewhat stronger on Monday. * RELATIVE HUMIDITY...Will begin to drop below 15 percent by roughly 10 AM MST both days, and bottom out between 9 and 15 percent. * IMPACTS...Any fires that develop or are ongoing will have the potential to spread rapidly, especially across the lower elevation grass/brush areas. * FOR A DETAILED VIEW OF THE HAZARD AREA...Visit weather.gov/Tucson and click on the Detailed Hazards Icon. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now...or are expected to develop. A combination of strong winds...low relative humidity...and dry vegetation will create the potential for rapid and erratic fire growth. Please advise the appropriate officials or fire crews in the field of the Red Flag Warning for portions of Southeast Arizona. && $$ Cerniglia Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson
5 follow-up statements
128 WWUS85 KTWC 142051 RFWTWC URGENT - FIRE WEATHER MESSAGE National Weather Service Tucson AZ 151 PM MST Sun May 14 2017 AZZ150-151-150100- /O.CON.KTWC.FW.W.0010.000000T0000Z-170515T0100Z/ /O.CON.KTWC.FW.W.0011.170515T1800Z-170516T0200Z/ Arizona Fire Weather Zone 150 Western Pima County-South Central Pinal County- Tohono O'Odham Nation-TDC-Arizona Fire Weather Zone 151 Eastern Pima County-Southeastern Pinal County- Santa Cruz County-Western Cochise County- Coronado NF-TDC- 151 PM MST Sun May 14 2017 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM MST THIS EVENING FOR STRONG WINDS...LOW HUMIDITY AND VERY HIGH FIRE DANGER...... ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 7 PM MST MONDAY FOR STRONG WINDS...LOW HUMIDITY AND VERY HIGH FIRE DANGER... * AFFECTED AREA...This afternoon for all of Fire weather zone 150 and areas south of Green Valley in zone 151. For Monday, the warning is in effect for the eastern half of zone 150, nearly all of 151 and the southern half of zone 152. * TIMING...This afternoon the warning is in effect through 6 PM MST and the Monday warning is from 11 am through 7 pm. * WINDS...South to Southwest winds will 15 to 25 mph with gusts to 35 to 40 mph each afternoon. The winds this afternoon will be borderline critical then somewhat stronger on Monday. * RELATIVE HUMIDITY...Will drop to 15 percent by roughly 10 AM MST, and bottom out between 9 and 15 percent in the afternoon. * IMPACTS...Any fires that develop or are ongoing will have the potential to spread rapidly, especially across the lower elevation grass/brush areas. * FOR A DETAILED VIEW OF THE HAZARD AREA...Visit weather.gov/Tucson and click on the Detailed Hazards Icon. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now...or are expected to develop. A combination of strong winds...low relative humidity...and dry vegetation will create the potential for rapid and erratic fire growth. Please advise the appropriate officials or fire crews in the field of the Red Flag Warning for portions of Southeast Arizona. && $$ AZZ152-150100- /O.CON.KTWC.FW.W.0011.170515T1800Z-170516T0200Z/ Arizona Fire Weather Zone 152 Southern Greenlee County-Central and Eastern Cochise County- Southern Graham County-Southern San Carlos Apache Nation- 151 PM MST Sun May 14 2017 ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 7 PM MST MONDAY FOR STRONG WINDS...LOW HUMIDITY AND A VERY HIGH FIRE DANGER... * AFFECTED AREA...The southern half of zone 152. * TIMING...The warning is in effect from 11 AM MST through 7 PM MST Monday. * WINDS...South to Southwest winds will increase to 15 to 25 mph with gusts to 40 mph. * RELATIVE HUMIDITY...Will begin to drop below 15 percent by 10 AM MST, and bottom out between 7 and 12 percent. * IMPACTS...Any fires that develop or are ongoing will have the potential to spread rapidly, especially across the lower elevation grass/brush areas. * FOR A DETAILED VIEW OF THE HAZARD AREA...Visit weather.gov/Tucson and click on the Detailed Hazards Icon. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now...or are expected to develop. A combination of strong winds...low relative humidity...and dry vegetation will create the potential for rapid and erratic fire growth. Please advise the appropriate officials or fire crews in the field of the Red Flag Warning for portions of Southeast Arizona. && $$ Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson
505 WWUS85 KTWC 150100 RFWTWC URGENT - FIRE WEATHER MESSAGE National Weather Service Tucson AZ 600 PM MST Sun May 14 2017 AZZ150-151-150900- /O.EXP.KTWC.FW.W.0010.000000T0000Z-170515T0100Z/ /O.CON.KTWC.FW.W.0011.170515T1800Z-170516T0200Z/ Arizona Fire Weather Zone 150 Western Pima County-South Central Pinal County- Tohono O'Odham Nation-TDC-Arizona Fire Weather Zone 151 Eastern Pima County-Southeastern Pinal County- Santa Cruz County-Western Cochise County- Coronado NF-TDC- 600 PM MST Sun May 14 2017 ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 7 PM MST MONDAY FOR STRONG WINDS...LOW HUMIDITY AND VERY HIGH FIRE DANGER...... * AFFECTED AREA...The warning is in effect for the eastern half of zone 150, nearly all of 151 and the southern half of zone 152. * TIMING...Monday 11 AM through 7 PM MST. * WINDS...South to Southwest winds will 15 to 25 mph with gusts to 40 mph Monday afternoon. * RELATIVE HUMIDITY...Will drop to 15 percent by roughly 10 AM MST, and bottom out between 9 and 15 percent in the afternoon. * IMPACTS...Any fires that develop or are ongoing will have the potential to spread rapidly, especially across the lower elevation grass/brush areas. * FOR A DETAILED VIEW OF THE HAZARD AREA...Visit weather.gov/Tucson and click on the Detailed Hazards Icon. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now...or are expected to develop. A combination of strong winds...low relative humidity...and dry vegetation will create the potential for rapid and erratic fire growth. Please advise the appropriate officials or fire crews in the field of the Red Flag Warning for portions of Southeast Arizona. && $$ AZZ152-150900- /O.CON.KTWC.FW.W.0011.170515T1800Z-170516T0200Z/ Arizona Fire Weather Zone 152 Southern Greenlee County-Central and Eastern Cochise County- Southern Graham County-Southern San Carlos Apache Nation- 600 PM MST Sun May 14 2017 ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 7 PM MST MONDAY FOR STRONG WINDS...LOW HUMIDITY AND A VERY HIGH FIRE DANGER... * AFFECTED AREA...The southern half of zone 152. * TIMING...The warning is in effect from 11 AM MST through 7 PM MST Monday. * WINDS...South to Southwest winds will increase to 15 to 25 mph with gusts to 40 mph. * RELATIVE HUMIDITY...Will begin to drop below 15 percent by 10 AM MST, and bottom out between 7 and 12 percent. * IMPACTS...Any fires that develop or are ongoing will have the potential to spread rapidly, especially across the lower elevation grass/brush areas. * FOR A DETAILED VIEW OF THE HAZARD AREA...Visit weather.gov/Tucson and click on the Detailed Hazards Icon. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now...or are expected to develop. A combination of strong winds...low relative humidity...and dry vegetation will create the potential for rapid and erratic fire growth. Please advise the appropriate officials or fire crews in the field of the Red Flag Warning for portions of Southeast Arizona. && $$ Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson
069 WWUS85 KTWC 150859 RFWTWC URGENT - FIRE WEATHER MESSAGE National Weather Service Tucson AZ 159 AM MST Mon May 15 2017 AZZ153-152200- /O.EXA.KTWC.FW.W.0011.170515T1800Z-170516T0200Z/ Arizona Fire Weather Zone 153 Northern Graham County-Northern Greenlee County- White and Gila Mountains-Apache Sitgreaves NF-SDC- 159 AM MST Mon May 15 2017 ...RED FLAG WARNING IN EFFECT FROM 11 AM THIS MORNING TO 7 PM MST THIS EVENING FOR STRONG AND GUSTY WINDS...LOW HUMIDITY AND A HIGH FIRE DANGER FOR FIRE WEATHER ZONE 153... The National Weather Service in Tucson has issued a Red Flag Warning, which is in effect from 11 AM this morning to 7 PM MST this evening. * AFFECTED AREA...Fire weather zone 153. * TIMING...The warning is in effect from 11 AM MST through 7 PM MST today. * WINDS...South to Southwest winds will increase to 15 to 30 mph with gusts around 40 mph. * RELATIVE HUMIDITY...Will drop to 15 percent by roughly 10 AM MST, and bottom out between 9 and 15 percent in the afternoon. * IMPACTS...Any fires that develop or are ongoing will have the potential to spread rapidly. * FOR A DETAILED VIEW OF THE HAZARD AREA...Visit weather.gov/Tucson and click on the Detailed Hazards Icon. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now...or are expected to develop. A combination of strong winds...low relative humidity...and dry vegetation will create the potential for rapid and erratic fire growth. Please advise the appropriate officials or fire crews in the field of the Red Flag Warning for portions of Southeast Arizona. && $$ AZZ150>152-152200- /O.CON.KTWC.FW.W.0011.170515T1800Z-170516T0200Z/ Arizona Fire Weather Zone 150 Western Pima County-South Central Pinal County- Tohono O'Odham Nation-TDC-Arizona Fire Weather Zone 151 Eastern Pima County-Southeastern Pinal County- Santa Cruz County-Western Cochise County- Coronado NF-TDC-Arizona Fire Weather Zone 152 Southern Greenlee County-Central and Eastern Cochise County- Southern Graham County-Southern San Carlos Apache Nation- 159 AM MST Mon May 15 2017 ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 7 PM MST THIS EVENING FOR STRONG AND GUSTY WINDS...LOW HUMIDITY AND A VERY HIGH FIRE DANGER... * FOR FIRE WEATHER ZONES 150, 151 AND 152. * AFFECTED AREA...Eastern portions of Fire Weather Zone 150 and all of Fire Weather Zones 151 and 152. * TIMING...The warning is in effect from 11 AM MST through 7 PM MST today. * WINDS...South to Southwest winds will increase to 15 to 25 mph with gusts between 35 and 40 mph. * RELATIVE HUMIDITY...Will begin to drop below 15 percent by 10 AM MST, and bottom out between 7 and 12 percent. * IMPACTS...Any fires that develop or are ongoing will have the potential to spread rapidly, especially across the lower elevation grass/brush areas. * FOR A DETAILED VIEW OF THE HAZARD AREA...Visit weather.gov/Tucson and click on the Detailed Hazards Icon. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now...or are expected to develop. A combination of strong winds...low relative humidity...and dry vegetation will create the potential for rapid and erratic fire growth. Please advise the appropriate officials or fire crews in the field of the Red Flag Warning for portions of Southeast Arizona. && $$ Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson
873 WWUS85 KTWC 152111 RFWTWC URGENT - FIRE WEATHER MESSAGE National Weather Service Tucson AZ 211 PM MST Mon May 15 2017 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM MST THIS EVENING FOR STRONG AND GUSTY WINDS...LOW HUMIDITY AND A VERY HIGH FIRE DANGER FOR EASTERN FIRE WEATHER ZONE 150 AND ALL OF FIRE WEATHER ZONES 151...152 AND 153 INCLUDING SOUTHEAST PINAL...EASTERN HALF OF PIMA...SANTA CRUZ...COCHISE...GRAHAM AND GREENLEE COUNTIES... ...RED FLAG WARNING IN EFFECT FROM 11 AM TO 7 PM MST TUESDAY FOR STRONG AND GUSTY WINDS...LOW HUMIDITY AND A VERY HIGH FIRE DANGER FOR FIRE WEATHER ZONE 152 INCLUDING SOUTHERN GRAHAM...SOUTHERN GREENLEE AND THE EASTERN HALF OF COCHISE COUNTIES... AZZ152-161200- /O.NEW.KTWC.FW.W.0012.170516T1800Z-170517T0200Z/ /O.CON.KTWC.FW.W.0011.000000T0000Z-170516T0200Z/ Arizona Fire Weather Zone 152 Southern Greenlee County-Central and Eastern Cochise County- Southern Graham County-Southern San Carlos Apache Nation- 211 PM MST Mon May 15 2017 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM MST THIS EVENING FOR STRONG AND GUSTY WINDS...LOW HUMIDITY AND A VERY HIGH FIRE DANGER FOR FIRE WEATHER ZONE 152... ...RED FLAG WARNING IN EFFECT FROM 11 AM TO 7 PM MST TUESDAY FOR STRONG AND GUSTY WINDS...LOW HUMIDITY AND A VERY HIGH FIRE DANGER FOR FIRE WEATHER ZONE 152... The National Weather Service in Tucson has issued a Red Flag Warning, which is in effect from 11 AM to 7 PM MST Tuesday. * AFFECTED AREA...Fire Weather Zone 152, including Southern Graham, Southern Greenlee and the eastern half of Cochise counties both today and Tuesday. * TIMING...The Red Flag Warning is in effect until 7 PM MST this evening. The Red Flag Warning tomorrow is from 11 AM MST Tuesday morning until 7 PM MST Tuesday evening. * WINDS...Sustained 20-foot winds from the southwest 15 to 25 mph with gusts between 35 and 40 mph this afternoon and evening. Sustained 20-foot winds Tuesday will be from the west 20 to 25 mph with gusts to 40 mph. * RELATIVE HUMIDITY...Relative humidity this afternoon and evening between 7 and 12 percent. Although higher relative humidity is in store for Tuesday, relative humidity will still bottom out between 11 and 15 percent. * IMPACTS...Any fires that develop or are ongoing will have the potential to spread rapidly, especially across the lower elevation grass/brush areas. * FOR A DETAILED VIEW OF THE HAZARD AREA...Visit weather.gov/Tucson and click on the Detailed Hazards Icon. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now...or are expected to develop. A combination of strong winds...low relative humidity...and dry vegetation will create the potential for rapid and erratic fire growth. Please advise the appropriate officials or fire crews in the field of the Red Flag Warning for portions of Southeast Arizona. && $$ AZZ150-151-153-160200- /O.CON.KTWC.FW.W.0011.000000T0000Z-170516T0200Z/ Arizona Fire Weather Zone 150 Western Pima County-South Central Pinal County- Tohono O'Odham Nation-TDC-Arizona Fire Weather Zone 151 Eastern Pima County-Southeastern Pinal County- Santa Cruz County-Western Cochise County- Coronado NF-TDC-Arizona Fire Weather Zone 153 Northern Graham County-Northern Greenlee County- White and Gila Mountains-Apache Sitgreaves NF-SDC- 211 PM MST Mon May 15 2017 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM MST THIS EVENING FOR STRONG AND GUSTY WINDS...LOW HUMIDITY AND A HIGH FIRE DANGER FOR EASTERN FIRE WEATHER ZONE 150 AND ALL OF FIRE WEATHER ZONES 151 AND 153... * AFFECTED AREA...Eastern portions of Fire Weather Zone 150 and all of Fire Weather Zones 151 and 153. * TIMING...The warning is in effect until 7 PM MST this evening. * WINDS...Sustained 20-foot winds from the southwest 15 to 25 mph with gusts between 35 and 40 mph. * RELATIVE HUMIDITY...Relative humidity between 9 and 14 percent this afternoon and evening. * IMPACTS...Any fires that develop or are ongoing will have the potential to spread rapidly, especially across the lower elevation grass/brush areas. * FOR A DETAILED VIEW OF THE HAZARD AREA...Visit weather.gov/Tucson and click on the Detailed Hazards Icon. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now...or are expected to develop. A combination of strong winds...low relative humidity...and dry vegetation will create the potential for rapid and erratic fire growth. Please advise the appropriate officials or fire crews in the field of the Red Flag Warning for portions of Southeast Arizona. && $$ Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson
564 WWUS85 KTWC 160154 RFWTWC URGENT - FIRE WEATHER MESSAGE National Weather Service Tucson AZ 654 PM MST Mon May 15 2017 ...RED FLAG WARNING IN EFFECT FROM 11 AM TO 7 PM MST TUESDAY FOR STRONG AND GUSTY WINDS...LOW HUMIDITY AND A VERY HIGH FIRE DANGER FOR FIRE WEATHER ZONE 152 INCLUDING SOUTHERN GRAHAM...SOUTHERN GREENLEE AND THE EASTERN HALF OF COCHISE COUNTIES... ...RED FLAG WARNING TODAY WILL EXPIRE AT 7 PM MST... AZZ152-161000- /O.EXP.KTWC.FW.W.0011.000000T0000Z-170516T0200Z/ /O.CON.KTWC.FW.W.0012.170516T1800Z-170517T0200Z/ Arizona Fire Weather Zone 152 Southern Greenlee County-Central and Eastern Cochise County- Southern Graham County-Southern San Carlos Apache Nation- 654 PM MST Mon May 15 2017 ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 7 PM MST TUESDAY FOR STRONG AND GUSTY WINDS...LOW HUMIDITY AND A VERY HIGH FIRE DANGER FOR FIRE WEATHER ZONE 152... ...RED FLAG WARNING WILL EXPIRE AT 7 PM MST THIS EVENING... * AFFECTED AREA...Fire Weather Zone 152, including Southern Graham, Southern Greenlee and the eastern half of Cochise counties Tuesday. * TIMING...The Red Flag Warning tomorrow is from 11 AM MST Tuesday morning until 7 PM MST Tuesday evening. * WINDS...Sustained 20-foot winds Tuesday will be from the west 20 to 25 mph with gusts to 40 mph. * RELATIVE HUMIDITY...Although higher relative humidity is in store for Tuesday, relative humidity will still bottom out between 11 and 15 percent. * IMPACTS...Any fires that develop or are ongoing will have the potential to spread rapidly, especially across the lower elevation grass/brush areas. * FOR A DETAILED VIEW OF THE HAZARD AREA...Visit weather.gov/Tucson and click on the Detailed Hazards Icon. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now...or are expected to develop. A combination of strong winds...low relative humidity...and dry vegetation will create the potential for rapid and erratic fire growth. Please advise the appropriate officials or fire crews in the field of the Red Flag Warning for portions of Southeast Arizona. && $$ AZZ150-151-153-160300- /O.EXP.KTWC.FW.W.0011.000000T0000Z-170516T0200Z/ Arizona Fire Weather Zone 150 Western Pima County-South Central Pinal County- Tohono O'Odham Nation-TDC-Arizona Fire Weather Zone 151 Eastern Pima County-Southeastern Pinal County- Santa Cruz County-Western Cochise County- Coronado NF-TDC-Arizona Fire Weather Zone 153 Northern Graham County-Northern Greenlee County- White and Gila Mountains-Apache Sitgreaves NF-SDC- 654 PM MST Mon May 15 2017 ...RED FLAG WARNING WILL EXPIRE AT 7 PM MST THIS EVENING... Although breezy southwest winds 15 to 25 mph with gusts to 30-35 mph will be possible into the evening, will will generally weaken and become south to southwest 5 to 15 mph overnight. In addition to the winds, a mild increase in moisture from the west overnight will continue to increase humidities tonight, especially after midnight. Therefore, the Red Flag Warning will be allowed to expire at 7 PM MST. $$ Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tucson, AZ wrote its last area forecast discussion before this red flag warning went out at May 13, 8:54 PM MST, 5 hours 40 minutes earlier.
Area forecast discussion, May 13, 8:54 PM MST, 5 hours 40 minutes before
Area Forecast Discussion National Weather Service Tucson AZ 854 PM MST Sat May 13 2017 .SYNOPSIS...An approaching Pacific weather system will bring cooler temperatures along with an increase in wind speeds Sunday and Monday. Additional series of weather systems north of the area will continue the breezy to windy conditions much of next week, along with below normal daytime temperatures. Generally dry across the area, with a slight chance of showers mainly in the White Mountains mid to late next week. && .DISCUSSION...Clear skies across southeast Arizona this evening under southwesterly flow aloft ahead of a longwave trough approaching the west coast. As this trough slowly moves east over the next couple of days, the pressure gradient will ramp up with some breezy to windy conditions Sunday and Monday afternoon as temperatures gradually cool off. Current forecast is in good shape this evening, for additional forecast information, see previous discussion below. && .AVIATION...Valid thru 15/06Z. SKC thru 14/15z then cirrus level clouds above 20k ft AGL will be increasing from the SW. SFC winds less than 10 kts thru about 14/15Z, then becoming SLY/SWLY 12 to 20 kts with gusts up to about 30 kts east of KTUS. Winds will taper off after 15/03Z. Aviation discussion not updated for TAF amendments. && .FIRE WEATHER...A series of mostly dry upper level troughs will affect the area this weekend through most of next week resulting in an extended period of elevated winds. Gusty winds into this evening with stronger winds on tap Sunday and Monday. This will result in areas of elevated fire weather conditions today with areas of critical fire weather conditions likely Sunday and Monday afternoons with the primary concern being lower elevation grass/brush areas. A fire weather watch has been issued for the potential for Sunday at this time. After a relative lull in the winds another strong trough will spin up the winds Wednesday and possibly Thursday for another round of elevated to critical fire weather conditions. && .PREV DISCUSSION...Warm mid-May day under abundant sunshine with daytime temperatures similar to Friday. Turning cooler and windy Sunday and Monday as a dry upper level trof approaches the state. This will raise fire weather concerns both days which are addressed in the fire weather section below. Cooling trend continues into Tuesday with trof axis pushing across the area. Latest MOS guidance coming in a bit cooler than earlier forecast. Went ahead to lowered high temperatures on Tuesday which would be around 12-15 degrees below mid-May normals. A bit warmer Wednesday in between systems. A colder upper level low moving into Utah on Thursday and associated cold front moving through the state will bring a slight chance of showers/thunderstorms to the higher terrain northeast of Tucson. Cooler highs Thursday with some guidance suggesting cooler than what we are currently going with. Chilly overnight lows into Friday morning with the usual cooler spots cooling into the upper 30s. && .TWC WATCHES/WARNINGS/ADVISORIES... Fire Weather Watch from Sunday morning through Sunday afternoon for all of AZZ150 and the southern half of AZZ151>152. && Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson
The office that day
Everything else NWS Tucson, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 14, 2:34 AM MST | Red Flag Warning | TWC | Cochise, Pima, Pinal, Santa Cruz | 15 hr |
Nearby
Red Flag Warnings in Arizona, 2017Every red flag warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.